# SDR CALA0500435

- Difficulty date: December 11, 2005
- Submitted: December 12, 2005
- Operation: Air carrier
- Aircraft: N57863
- Make and model: Boeing 757-33N
- Aircraft serial: 32587
- Aircraft time: 14,511 hours, 4,516 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 731376B
- Condition: Inoperative
- Location: Equip Cool. Sys
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

A SMOKY ODOR WAS REPORTED IN THE COCKPIT AND CABIN WHILE ON DESCENT INTO LAS.  THE ODOR CLEARED WITHIN 2-3 MINUTES.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE PERFORMED INSPECTIONS IAW MM 05-51-58 AND LOCATED THE SOURCE OF THE ODOR AS COMING FROM A FAILED FORWARD EQUIPMENT COOLING FAN.  THE FORWARD EQUIPMENT COOLING FAN WAS REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD IAW MM 21-58-06.
